Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 5, 2012, 2:23 PM CDT for Freeborn County, Steele County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 2:23 PM CDT (19:23 UTC)
- Expired
- May 5, 2012, 3:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
Counties Freeborn County, MN, Steele County, MN
The radar
The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
594
WWUS83 KMPX 051923
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 PM CDT SAT MAY 5 2012
MNZ084-085-092-093-052015-
FARIBAULT-FREEBORN-STEELE-WASECA-
223 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER FARIBAULT...FREEBORN...
STEELE AND WASECA COUNTIES THROUGH 315 PM CDT...
AT 222 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF RUSKIN
TO GENEVA TO 10 MILES SOUTH OF KIESTER. THESE STORMS WERE MOVING EAST
AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CONGER.
ALBERT LEA.
BIXBY.
HAYWARD.
GLENVILLE.
MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4388 9355 4419 9340 4419 9304 4349 9305
4350 9401
TIME...MOT...LOC 1923Z 282DEG 29KT 4419 9307 4382 9329
4340 9376
$$
SPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 5, 1:06 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 5, 1:06 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
106 PM CDT SAT MAY 5 2012
.UPDATE...
UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.
.DISCUSSION...
TWO MORE DAYS OF SEVERE WEATHER POTENTIAL ACROSS THE REGION...SO
HAVE DEDICATED MOST OF SHIFT TOWARD DIAGNOSING THE TIMING AND
LOCATION OF DEEP CONVECTION. MOST CONCERNED WITH SEVERE POTENTIAL
ACROSS SOUTHWEST MINNESOTA ON SATURDAY...AND EASTERN MN/WESTERN WI
ON SUNDAY. LEANED HEAVILY ON THE SREF TO TRY TO MITIGATE ANY
CONVECTIVE CONTAMINATION IN THE OTHER DETERMINISTIC MODELS. LOOKING
AHEAD..A COLD FRONT WILL SLIDE THROUGH THE REGION BY SUNDAY
NIGHT...WHICH WILL CUT OFF THE MOISTURE FROM THE SOUTH AND BRING
DRIER WEATHER ACROSS THE REGION FOR THE FIRST HALF OF THE WORK
WEEK...BEFORE SOUTHERLY FLOW RETURNS AGAIN ON FRIDAY.
TODAY...CURRENT WATER VAPOR LOOP WITH 500MB HEIGHTS SHOWS A LONGWAVE
TROUGH ALONG THE WESTERN SPINE OF THE ROCKY MOUNTAINS...WITH
SOUTHWESTERLY FLOW STILL IN PLACE DOWNSTREAM ACROSS THE CENTRAL US.
THIS UPPER LEVEL FLOW PATTERN WILL CONTINUE OVER THE NEXT 24
HOURS...WHICH WILL CAUSE AN AREA OF SURFACE LOW PRESSURE TO DEVELOP
OVER THE MISSOURI RIVER BASIN THIS AFTERNOON AND EVENING. AS THE
SURFACE LOW DEEPENS...WINDS WILL BECOME NEARLY EASTERLY ACROSS
SOUTHERN MINNESOTA...CREATING A SHEAR PROFILE FAVORABLE FOR TORNADIC
SUPERCELLS. LOW LEVEL MOISTURE WILL POOL ACROSS THE MN/SD/IA
BORDER...WHERE MLCAPES OF 2000-3000J/KG WILL BE PRESENT BY LATE
AFTERNOON. DPROG/DT OF THE LAST FEW RUNS OF THE SREF(S) SB AND ML
CAPE SHOWS A NORTHWARD TREND...AND THE 04.21Z RUN ORIENTS THE
INSTABILITY GRADIENT ALONG A LING FROM CANBY THROUGH AUSTIN MN.
SURFACE CONVERGENCE WILL LIKELY LEAD TO CONVECTIVE INITIATION DURING
THE AFTERNOON HOURS IN THE WARM SECTOR ALONG AND SOUTH OF THIS
GRADIENT. EFFECTIVE SHEAR OF 40 TO 50 KTS WILL SUPPORTS SUPERCELLS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES
ARE POSSIBLE AS WELL...AND MAY PERSIST THROUGH THE OVERNIGHT HOURS
AS THE LOW LEVEL JET STRENGTHENS AND INCREASES THE LOW LEVEL SHEAR
PROFILE. AGAIN...FOLLOWING THE TREND OF THE SREF...THE 0-1 AND 0-3KM
HELICITY VALUES HAVE INCREASED AND BECOME MORE FOCUSED ALONG A LINE
FROM WEST CENTRAL MN TO SOUTHEAST MN. THE CO-LOCATION OF THESE
SEVERE PARAMETERS CAN BE BROAD BRUSHED BY LOOKING AS THE SIGTOR
PARAMETER...WHICH TARGETS SOUTHWEST MINNESOTA AS THE HIGHEST THREAT
FOR TORNADOES THIS EVENING/OVERNIGHT. SEVERE HAIL AND DAMAGING
WIND WILL BE THE MAIN THREAT AT PLACES NORTH AND EAST OF THIS
LOCATION...WHERE THE LACK OF LOW LEVEL CAPE WILL LIMIT THE TORNADIC
POTENTIAL. IN ADDITION TO THE SEVERE THREAT....THE ABUNDANT MOISTURE
RESULTING IN PWATS OF 2 STANDARD DEVIATIONS ABOVE NORMAL WOULD
PROMOTE HEAVY RAIN AND FLASH FLOODING AS THESE STORMS GROW UPSCALE
INTO ANOTHER MCS AND TRACK ACROSS THE CWA OVERNIGHT. RECENT SOAKING
RAINS HAVE CAUSES SOILS TO BE NEARLY SATURATED ACROSS THE CWA...WITH
THE EXCEPTION BEING IN NORTHERN THIRD. DID NOT FEEL CONFIDENT IN
ISSUING A FLASH FLOOD WATCH...BUT DID MENTION THE HEAVY RAIN
POTENTIAL IN THE HWO AND INCLUDED IT IN THE GRIDS.
SUNDAY...EXPECT AN MCS TO BE ONGOING ACROSS THE EASTERN HALF OF THE
REGION. MEANWHILE A COLD FRONT WILL BE SLIDING IN FROM THE NORTHWEST
THROUGHOUT THE DAY. COULD SEE A SMALL WINDOW FOR SOME SEVERE STORMS
REDEVELOPING DURING THE AFTERNOON/EVENING HOURS...DEPENDING ON HOW
MUCH...IF ANY...THE BOUNDARY LAYER CAN RECOVER. REFERRING BACK TO
THE SREF...04.21Z RUN SHOWS A TONGUE OF INSTABILITY ON THE EASTERN
SIDE OF THE MISSISSIPPI RIVER VALLEY BY MID AFTERNOON. THE SURFACE
LOW WILL BE IN THE SAME VICINITY AS WELL...SO WEAK WINDS AND SMALL
SHEAR VALUES WILL INHIBIT THE WIDESPREAD SEVERE WEATHER POTENTIAL.
COULD SEE MORE OF PULSE-LIKE STORMS WITH PERHAPS SOME BRIEF HAIL AND
DOWNBURSTS AS THE PRIMARY THREAT IN EASTERN MINNESOTA AND WESTERN
WISCONSIN.
MONDAY THROUGH FRIDAY...A FAIRLY POTENT POSITIVELY TILTED WAVE WILL
MOVE ACROSS SOUTHERN CANADA AND TOWARD THE GREAT LAKES REGION EARLY
NEXT WEEK. SUBSIDENCE ASSOCIATED WITH THE HEIGHT RISES AND
ANTICYCLONIC FLOW IN THE WAKE OF THIS WAVE WILL CAUSE A SURFACE HIGH
PRESSURE TO FORM OVER THE UPPER MIDWEST. THIS COOL AND DRY CANADIAN
AIRMASS WILL BE A WELCOMED CHANGE ACROSS THE REGION. TEMPERATURES
WILL BE NEAR OR SLIGHTLY BELOW THE SEASONAL AVERAGE FOR EARLY MAY.
ON TUESDAY A FEW AFTERNOON SHOWERS WILL OCCUR AS A CUMULUS FIELD
DEVELOPS ACROSS THE REGION. SOUTHWESTERLY FLOW AND WARMER
TEMPERATURES WILL RETURN TO THE REGION FOR THE LATTER HALF OF THE
WORK WEEK. GIVEN THE GOOD MODEL AGREEMENT...CHOSE A BLEND OF THE
LATEST GFS...ECMWF...AND PREVIOUS FORECAST.
.AVIATION.../18Z TAF ISSUANCE/
THE CURRENT LINE OF THUNDERSTORMS HAS PERSISTED FOR THE LAST
SEVERAL HOURS NOW AND SHOWS NO SIGN OF DIMINISHING ANYTIME SOON.
ALTHOUGH THE LARGE HAIL THREAT HAS SOMEWHAT DIMINISHED THERE IS
STILL A LOT OF LIGHTNING AND HEAVY RAIN WITH THIS LINE. THE
THUNDERSTORM THREAT WILL BE CONFINED TO AIRPORTS ALONG AND SOUTH
OF A LINE FROM KRWF...TO KMSP...TO JUST SOUTH OF KRNH...TO KEAU.
KSTC AND KAXN WILL JUST SEE LIGHT RAIN UNTIL THUNDERSTORM CHANCES
INCREASE TONIGHT. BESIDES THE ACTIVITY THIS AFTERNOON...ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH IFR/MVFR
CONDITIONS LINGERING BEHIND THE INITIAL BAND OF MODERATE TO HEAVY
RAINFALL.
KMSP...COUPLE HOUR WINDOW OF THUNDER IS EXPECTED THIS AFTERNOON
WITH THE CURRENT LINE MOVING EAST. MOST OF THE CLOUD TO GROUND
LIGHTNING WILL BE SOUTH OF THE AIRPORT ALONG WITH THE HEAVIEST
DOWNPOURS AND REDUCED VISIBILITY. PLENTY OF IN-CLOUD LIGHTNING
AROUND THE AIRPORT BETWEEN 1945-2100Z. THE THUNDERSTORMS WILL ACT
TO MIX THE ATMOSPHERE...SO THE CEILINGS SHOULD ACTUALLY IMPROVE
BEHIND THE RAIN. A SECOND ROUND OF THUNDERSTORMS ARE EXPECTED
TONIGHT INTO EARLY SUNDAY MORNING.
OUTLOOK...
SUNDAY...MVFR WITH SHRA/TSRA POSSIBLE EARLY IN THE DAY...DRIZZLE
MVFR/IFR CONDITIONS LINGERING BEHIND THE RAIN.
MONDAY...VFR WITH NORTHWEST WINDS 15-20KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH SUNDAY
MORNING FOR BLUE EARTH-BROWN-CARVER-CHIPPEWA-FARIBAULT-
FREEBORN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-
STEARNS-STEELE-STEVENS-SWIFT-WASECA-WATONWAN-WRIGHT-YELLOW
MEDICINE.
WI...NONE.
&&
JRB/CLFHazardous weather outlook, May 5, 12:28 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1228 PM CDT SAT MAY 5 2012 MNZ065>070-073>078-082>085-091>093-061000- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- 1228 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE SEVERE. THROUGH THIS AFTERNOON...THE PRIMARY THREATS WILL BE LARGE HAIL. LATER THIS EVENING AND TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM CDT. IN ADDITION...SOME STORMS MAY CONTAIN HEAVY RAIN WHICH MAY CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO SUNDAY AFTERNOON. THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE IN SOUTHEASTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. MNZ047>049-051-054>064-WIZ023>026-028-061000- STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1228 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS MAY BE SEVERE. THROUGH THIS AFTERNOON...THE PRIMARY THREATS WILL BE LARGE HAIL. LATER THIS EVENING AND TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...SOME STORMS MAY CONTAIN HEAVY RAIN WHICH MAY CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO SUNDAY AFTERNOON. THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE IN SOUTHEASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO THIS EVENING. MNZ041>045-050-052-053-WIZ014>016-027-061000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO- POLK-BARRON-RUSK-CHIPPEWA- 1228 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED FOR THESE AREAS. HOWEVER...SOME STORMS MAY CONTAIN HEAVY RAIN WHICH MAY CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO SUNDAY AFTERNOON. THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE IN SOUTHEASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT LIKELY...BUT RAINFALL REPORTS ARE APPRECIATED.
In the hours before
Local storm report, May 5, 1:05 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
105 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 3 ESE NEW ULM 44.29N 94.41W
05/05/2012 M1.00 INCH NICOLLET MN TRAINED SPOTTER
&&
JPCSpecial weather statement, May 5, 1:07 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT SAT MAY 5 2012
MNZ082-083-051845-
BLUE EARTH-WATONWAN-
107 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BLUE EARTH AND WATONWAN
COUNTIES THROUGH 145 PM CDT...
AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF VERNON CENTER. THIS STORM WAS MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AMBOY.
VERNON CENTER.
LAKE CRYSTAL.
GOOD THUNDER.
MAPLETON.
SKYLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4400 9444 4418 9411 4416 9409 4416 9403
4393 9383 4385 9431
TIME...MOT...LOC 1807Z 242DEG 20KT 4396 9425
SPDSpecial weather statement, May 5, 1:26 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
126 PM CDT SAT MAY 5 2012
MNZ066>069-075>077-083>085-091>093-051930-
BLUE EARTH-CARVER-FARIBAULT-FREEBORN-LE
SUEUR-MARTIN-MCLEOD-NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-
126 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BLUE EARTH...CARVER...
FARIBAULT...FREEBORN...LE SUEUR...MARTIN...MCLEOD...NICOLLET...
RICE...SCOTT...SIBLEY...STEELE AND WASECA COUNTIES THROUGH 230 PM
CDT...
AT 122 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW GERMANY TO ST PETER TO
5 MILES SOUTHWEST OF MAPLETON. THESE STORMS WERE MOVING EAST AT 40
MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMBURG.
ST CLAIR.
ST THOMAS.
GREENLAND.
WALDORF.
MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4477 9337 4435 9327 4377 9329 4383 9427
4436 9410 4484 9410
TIME...MOT...LOC 1826Z 272DEG 33KT 4486 9395 4436 9390
4386 9395
SPDLocal storm report, May 5, 1:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
145 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL BELLE PLAINE 44.62N 93.76W
05/05/2012 M0.50 INCH SCOTT MN TRAINED SPOTTER
DIME SIZE HAIL
&&
FRANKSSpecial weather statement, May 5, 2:08 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 PM CDT SAT MAY 5 2012
MNZ060-063-069-070-076>078-084-085-093-052000-
DAKOTA-FREEBORN-GOODHUE-HENNEPIN-LE
SUEUR-RICE-SCOTT-STEELE-WASECA-WASHINGTON-
208 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...FREEBORN...
GOODHUE...HENNEPIN...LE SUEUR...RICE...SCOTT...STEELE...WASECA AND
WASHINGTON COUNTIES THROUGH 300 PM CDT...
AT 204 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF EDINA
TO NORTHFIELD TO 7 MILES NORTHEAST OF NEW RICHLAND. THESE STORMS WERE
MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
APPLE VALLEY.
FARIBAULT
MERTON.
WASTEDO.
HADER.
HASTINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4391 9372 4446 9350 4491 9348 4486 9285
4438 9278 4419 9284 4419 9304 4385 9303
4381 9305
TIME...MOT...LOC 1908Z 283DEG 41KT 4491 9326 4446 9308
4397 9337
SPDSpecial weather statement, May 5, 2:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 PM CDT SAT MAY 5 2012
MNZ084-085-092-093-052015-
FARIBAULT-FREEBORN-STEELE-WASECA-
223 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER FARIBAULT...FREEBORN...
STEELE AND WASECA COUNTIES THROUGH 315 PM CDT...
AT 222 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF RUSKIN
TO GENEVA TO 10 MILES SOUTH OF KIESTER. THESE STORMS WERE MOVING EAST
AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CONGER.
ALBERT LEA.
BIXBY.
HAYWARD.
GLENVILLE.
MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4388 9355 4419 9340 4419 9304 4349 9305
4350 9401
TIME...MOT...LOC 1923Z 282DEG 29KT 4419 9307 4382 9329
4340 9376
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:39 PM CDT | Special Weather Statement | MPX | Brown, Martin, Watonwan | 51 min |
| May 5, 12:54 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 66 min |
| May 5, 1:02 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet, Sibley | 43 min |
| May 5, 1:07 PM CDT | Special Weather Statement | MPX | Blue Earth | 38 min |
| May 5, 1:11 PM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Carver, Chippewa, Faribault, Freeborn and 21 more | 15 hr |
| May 5, 1:26 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Scott, Waseca | 64 min |
| May 5, 1:36 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 24 min |
| May 5, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Waseca | 40 min |
| May 5, 2:08 PM CDT | Special Weather Statement | MPX | Dakota, Rice, Steele, Waseca | 52 min |
| May 5, 2:37 PM CDT | Special Weather Statement | MPX | Goodhue | 53 min |
| May 5, 6:43 PM CDT | Special Weather Statement | MPX | Anoka, Sherburne | 62 min |
| May 5, 3:31 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 59 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.